New Medicine Induced Tinnitus Sufferer!

Discussion in 'Introduce Yourself' started by Seb (Surrey), Dec 5, 2019.

    1. Seb (Surrey)

      Seb (Surrey) Member

      Tinnitus Since:
      12/2019
      Cause of Tinnitus:
      Benzodiazepin/Z-class withdrawal and/or TCA (amitriptyline)
      Hello,

      I have been on amitriptyline for a few years (25mg per day) for back pain. I had tinnitus but it was subtle, never lasted very long and it never was a problem to fall asleep or live normally either.

      I recently went through a bad patch and my GP increased my dose of amitriptyline to 50mg about 4 to 5 weeks ago. Also, I was given diazepam (2mg to 6mg in the evening depending on level of anxiety) and zopiclone (7.5mg in the evening) in the past 4 weeks.

      I went off diazepam 3 days ago. I did not experience any unpleasant side effects on the first day/night of withdrawal (i.e. Tuesday). I also stopped zopiclone 2 days ago in the evening (did not take any).

      Upon taking my amitriptyline last night, after a couple of hours, my tinnitus went louder but I managed to go to sleep as I was sedated. However, I woke up at 03:30 this morning and could not go back to sleep as the tinnitus was so loud. It was and still is driving me crazy. It has remained loud until now (i.e. persistent, constant loud noise).

      I am starting to wonder if the higher dose (25mg -> 50mg) of amitriptyline could be the reason for this crazy level of tinnitus? Some people also mention tinnitus from zopiclone/diazepan withdrawal, however I am not sure this applies to me (although the timing would fit).

      Has anybody suffered from similar experience with amitriptyline? If so, would reducing amitriptyline help? How quickly would the tinnitus be reduced?

      I am thinking of returning to 25mg amitriptyline (cold turkey style) while going through diazepam (valium) and zopiclone withdrawal... it's not going to be fun... :-(

      How do you manage the symptoms of tinnitus to sleep? Any views on whether to taper off the drugs or not?

      Are there other people on this forum suffering from a similar situation?

      Anyway that's me, in a nutshell, as a new tinnitus sufferer... since 3rd Dec 2019...

      Thanks!
      Seb
       
    2. Bobby Sinatra

      Bobby Sinatra Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Ambien Windrawal Suspected
      No experience with amitriptyline but if you got it from the benzos or z drugs, it goes away with time but it can take long. If you don't feel physically addicted, stop taking them.
       
    3. AUTHOR
      AUTHOR
      Seb (Surrey)

      Seb (Surrey) Member

      Tinnitus Since:
      12/2019
      Cause of Tinnitus:
      Benzodiazepin/Z-class withdrawal and/or TCA (amitriptyline)
      Hi Bobby
      I have done some experiment on myself yesterday and found out:

      * Amitriptyline is the culprit for my tinnitus - it makes it worse within 1h of taking amitriptyline.
      * taking 1.5 tablets (5.6mg) of zopiclone 1.5h after amitriptyline reduced the tinnitus within 30-45min to a much bearable level where I can sleep :)
      * the 2mg valium taken yesterday morning had no impact on the tinnitus

      My conclusions:
      1) Reduce amitriptyline to 25mg straight away
      2) Taper zopiclone by 0.9mg every week to slowly retrain the GABA neurotransmitters
      3) Cold turkey stop the 2mg valium
      I should be weaned off zopiclone/valium in 6 weeks time I hope without any significant withdrawal symptoms I hope...
      S
       

Share This Page

Loading...